Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 148, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 7, 2013, 8:16 PM EDT for 4 counties in Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2013, 8:16 PM EDT (00:16 UTC)
- Expired
- Aug 7, 2013, 9:15 PM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Juniata County, PA, Perry County, PA
The radar
The State College radar (KCCX), 92 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:26 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 7, 3:26 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 PM EDT WED AUG 7 2013 .SYNOPSIS... AN ACTIVE AND UNSETTLED WEATHER PATTERN WILL DEVELOP ACROSS CENTRAL PENNSYLVANIA INTO THE WEEKEND...AS A FRONTAL SYSTEM FROM THE MIDWEST SLOWLY CROSSES THE REGION AND THEN STALLS NEAR THE MASON- DIXON LINE. A GRADUAL WARMING TREND TO NEAR NORMAL TEMPERATURES IS EXPECTED THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... CLOUDS HAVING TROUBLE BREAKING UP ACROSS MOST OF CWA THIS AFTERNOON WITH A MORE WINTER LIKE COLD AIR DAMMING PATTERN WITH LOW LEVEL NE AG FLOW WITH FRONTAL BOUNDARY SOUTH OF CWA. HAVE SEEN A FEW LIGHT SHOWERS DEVELOP AND DISSIPATE ACROSS AREA BUT MORE ACTIVE CONVECTION MOVING INTO AREA FROM THE W. ANTICIPATING THESE STORMS WILL WEAKEN AS THE MOVE EASTWARD INTO A MORE STABLE AIR MASS...THOUGH A FEW LOCALLY HEAVY SHORT LIVED DOWNPOURS AND LIGHTNING STRIKES ARE POSSIBLE THROUGH THE EVENING HOURS. TEMPERATURES WILL FALL LITTLE OVERNIGHT MAINLY STAYING IN THE 60S WITH DEWPOINTS NOTICEABLY HIGHER THEN WE'VE SEEN OVER THE LAST COUPLE WEEKS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... MODELS SHOW A PW SURGE ALONG FRONTAL BOUNDARY APPROACHES THE REGION ON THU AND WILL KEEP THE POPS HIGH FOR SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE AFTERNOON. STILL VARIABILITY IN THE SOLUTIONS AS TO THE LOCATION AND AMOUNTS OF RAINFALL ACROSS THE AREA...BUT SOME LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. HIGH TEMPERATURES WILL BE WARMER WITH MORE SUN EXPECTED. DEWPOINTS WILL BE OPPRESSIVE...LIKELY TOPPING 70 IN MANY SPOTS. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... PERSISTENT SOUTHWEST TO WEST-SOUTHWESTERLY FLOW ALOFT LOOKS TO PERSIST THROUGH THE LONG TERM PERIOD ON THE SOUTHERN EDGE OF AN UPPER LOW OVER HUDSON BAY. SEVERAL PRONOUNCED SHORTWAVES ROTATING AROUND THE UPPER LOW WILL SUPPORT SEVERAL FRONTS MOVING FROM THE GREAT LAKES EAST INTO THE NORTHEAST. AIR FLOW AHEAD OF THE FRONT WILL KEEP THE REGION IN A MOIST AIR FLOW AT LEAST INTO THE WEEKEND...OR UNTIL THE MAIN FRONTAL BOUNDARY PUSHES THROUGH. ATTEMPTS IN RECENT DAYS FOR THE FRONTS/MOISTURE TO BE PUSHED EASTWARD BY OR THROUGH THE WEEKEND CONTINUE TO BE SLOWED BY THE LATEST MODEL RUNS. HAVE THUS LEANED PESSIMISTIC AND KEPT GENERALLY LOW CHANCE OF SHOWERS ACROSS SRN SECTION NOT ONLY THROUGH THE WEEKEND BUT INTO NEXT WEEK AS A FRONT A BOUNDARY LOOKS TO LAY TO THE SOUTH OF PA WITH THE POTENTIAL FOR WAVES OF LOW PRESSURE TO RUN ALONG IT. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SOUTHEAST FLOW WILL KEEP LOW STRATUS DECK ACROSS THE REGION WITH IFR TO LOW MVFR CIGS PERSISTING THIS AFTERNOON. ADDED A TEMPO TO DEAL WITH BAND OF CONVECTION THAT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. SEVERAL ROUNDS OF SHOWERS AND TSTMS EXPECTED THU-FRI AS FRONTAL WAVES MOVE ACROSS REGION. OUTLOOK... THU-FRI...GENERALLY MVFR WITH PERIODS OF SHOWERS/TSTMS. SAT-SUN...RETURN TO MAINLY VFR AS FRONT IS FCST TO BRIEFLY PUSH SWD...HOWEVER THE LATEST MDL RUNS SUGGEST ANOTHER FRONTAL WAVE MAY IMPACT SRN PA LATER SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS/STEINBUGL NEAR TERM...ROSS SHORT TERM...ROSS LONG TERM...GARTNER AVIATION...ROSS
Hazardous weather outlook, Aug 7, 7:07 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 707 PM EDT WED AUG 7 2013 PAZ024>026-033>036-082315- CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN- 707 PM EDT WED AUG 7 2013 ...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ017>019-027-028-056-063>065-082315- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-PERRY- CUMBERLAND-ADAMS-YORK- 707 PM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE EARLY THIS EVENING. ISOLATED STORMS MAY CONTAIN STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010>012-037-041-042-045-046-049>053-057>059-066-082315- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON- LANCASTER- 707 PM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
In the hours before
Local storm report, Aug 7, 6:04 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
604 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 SW PENFIELD 41.20N 78.61W
08/07/2013 CLEARFIELD PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 255 NEAR PENFIELD
0510 PM TSTM WND DMG TREASURE LAKE 41.17N 78.72W
08/07/2013 CLEARFIELD PA 911 CALL CENTER
LARGE TREES DOWN IN TREASURE LAKE
&&
EVENT NUMBER CTP1300338 CTP1300339
TYBURSKISpecial weather statement, Aug 7, 6:38 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT WED AUG 7 2013
PAZ012-018-019-024>027-045-072315-
BLAIR PA-CAMBRIA PA-HUNTINGDON PA-MIFFLIN PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
638 PM EDT WED AUG 7 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRE...EAST
CENTRAL CAMBRIA...NORTHERN HUNTINGDON...NORTHWESTERN MIFFLIN AND
SOUTH CENTRAL CLINTON COUNTIES...
AT 633 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTHWEST OF BALD EAGLE STATE PARK TO UNIONVILLE TO BALD EAGLE
TO PENN STATE ALTOONA...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT STATE COLLEGE...BEECH CREEK...LAMAR AND SEVEN MOUNTAINS.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PEOPLES NATURAL GAS
FIELD...PENNSYLVANIA MILITARY MUSEUM...TUSSEY MOUNTAIN SKI AREA...
PENNSYLVANIA STATE UNIVERSITY...JUNIATA COLLEGE AND PENN STATE
ALTOONA.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 149 AND 178...I-99 BETWEEN MILE MARKERS 29
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45...STATE ROAD 350...STATE ROAD 453.
LAT...LON 4104 7738 4072 7753 4056 7783 4035 7822
4054 7864 4075 7825 4091 7795 4123 7780
FORECASTER: JUNGLocal storm report, Aug 7, 6:50 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FUNNEL CLOUD 6 NNE JOHNSTOWN 40.41N 78.88W
08/07/2013 CAMBRIA PA TRAINED SPOTTER
FUNNEL CLOUD OBSERVED LOOKING SOUTH FROM MILE HILL ROAD
&&
EVENT NUMBER CTP1300340
TYBURSKISpecial weather statement, Aug 7, 7:00 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT WED AUG 7 2013
PAZ033-072345-
SOMERSET PA-
700 PM EDT WED AUG 7 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET COUNTY...
AT 656 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SEVEN
SPRINGS TO FRIENDSVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT ROCKWOOD...ACOSTA...STOYSTOWN AND
INDIAN LAKE.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... FLIGHT 93 NATIONAL
MEMORIAL.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 122.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
40...ROUTE 219.
LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
3990 7941 4010 7925 4012 7922 4011 7882
3971 7891
FORECASTER: RXR/CRLocal storm report, Aug 7, 7:10 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST VINCO 40.41N 78.84W
08/07/2013 M89 MPH CAMBRIA PA TRAINED SPOTTER
89 MPH WIND GUST IN VINCO
&&
EVENT NUMBER CTP1300341
TYBURSKISpecial weather statement, Aug 7, 8:09 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
809 PM EDT WED AUG 7 2013
PAZ027-028-056-080100-
JUNIATA PA-MIFFLIN PA-PERRY PA-
809 PM EDT WED AUG 7 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MIFFLIN...
JUNIATA AND WESTERN PERRY COUNTIES...
AT 806 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BURNHAM TO HONEY GROVE TO PERULACK...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT BELLTOWN...KISTLER...MCALISTERVILLE...NEW BLOOMFIELD AND
NEWPORT.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.
LAT...LON 4025 7764 4026 7767 4029 7767 4027 7770
4037 7775 4071 7755 4072 7736 4070 7735
4068 7718 4069 7711 4042 7714 4027 7732
4029 7733 4026 7742 4031 7737 4024 7749
FORECASTER: JUNGThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:09 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 51 min |
| Aug 7, 8:55 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 3 hr |
| Aug 7, 8:59 PM EDT | Special Weather Statement | CTP | Dauphin, Northumberland, Snyder | 46 min |
| Aug 7, 9:08 PM EDT | Severe Thunderstorm Warning | CTP | York | 67 min |
| Aug 7, 10:09 PM EDT | Areal Flood Advisory | CTP | York | 3 hr |
| Aug 7, 10:28 PM EDT | Special Weather Statement | CTP | York | 47 min |
| Aug 7, 10:34 PM EDT | Flash Flood Warning | CTP | Adams, York | 3 hr |
| Aug 7, 10:57 PM EDT | Areal Flood Advisory | CTP | Lebanon | 3 hr |
| Aug 8, 5:27 AM EDT | Special Weather Statement | CTP | Potter | 63 min |
| Aug 8, 6:21 AM EDT | Special Weather Statement | CTP | Potter | 54 min |
| Aug 8, 7:46 AM EDT | Special Weather Statement | CTP | Tioga | 59 min |
| Aug 8, 4:35 PM EDT | Flash Flood Warning | CTP | Cambria, Somerset | 6 hr |
| Aug 8, 6:35 PM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 3 hr |
| Aug 8, 6:46 PM EDT | Special Weather Statement | CTP | Cameron | 44 min |
| Aug 8, 7:23 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Aug 8, 7:40 PM EDT | Flash Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Aug 8, 7:49 PM EDT | Special Weather Statement | CTP | McKean | 41 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.